Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 74, NWS Blacksburg, VA

April 25, 2011Greenbrier County, West Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 25, 2011, 4:58 PM EDT for Greenbrier County, West Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2011, 4:58 PM EDT (20:58 UTC)
Expired
Apr 25, 2011, 5:30 PM EDT
In force
32 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Greenbrier County, WV

The radar

The Roanoke radar (KFCX), 114 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1482 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

053 
WUUS51 KRNK 252058
SVRRNK
WVC025-252130-
/O.NEW.KRNK.SV.W.0074.110425T2058Z-110425T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT MON APR 25 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA

* UNTIL 530 PM EDT.

* AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR FRANKFORD...OR NEAR RENICK...AND MOVING NORTHEAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3811 8035 3805 8026 3804 8021 3805 8018
      3804 8016 3806 8011 3806 8004 3784 8030
      3800 8069 3815 8036
TIME...MOT...LOC 2058Z 220DEG 21KT 3795 8029

$$
2 follow-up statements
316 
WWUS51 KRNK 252110
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
510 PM EDT MON APR 25 2011

WVC025-252130-
/O.CON.KRNK.SV.W.0074.000000T0000Z-110425T2130Z/
GREENBRIER WV-
510 PM EDT MON APR 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CENTRAL GREENBRIER COUNTY...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR RORER...OR 6 MILES WEST OF NEOLA...MOVING NORTHEAST AT
25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 3802 8060 3815 8036 3811 8035 3805 8026
      3804 8021 3805 8018 3804 8016 3806 8011
      3806 8004 3784 8030
TIME...MOT...LOC 2110Z 220DEG 21KT 3800 8023

$$
882 
WWUS51 KRNK 252125
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
525 PM EDT MON APR 25 2011

WVC025-252135-
/O.EXP.KRNK.SV.W.0074.000000T0000Z-110425T2130Z/
GREENBRIER WV-
525 PM EDT MON APR 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GREENBRIER COUNTY
EXPIRES AT 530 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3802 8060 3815 8036 3811 8035 3805 8026
      3804 8021 3805 8018 3804 8016 3806 8011
      3806 8004 3784 8030
TIME...MOT...LOC 2125Z 220DEG 21KT 3807 8016

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:51 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Apr 25, 3:51 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT MON APR 25 2011

.SYNOPSIS...
A FRONTAL BOUNDARY WAS STALLED ACROSS THE OHIO VALLEY AND THE MID
MISSISSIPPI VALLEY. MOIST...SOUTHERLY FLOW WAS STREAMING INTO OUR
REGION ON THE WEST SIDE OF AN AREA OF SURFACE HIGH PRESSURE. THIS
PATTERN WILL CONTINUE UNTIL THE STALLED FRONT EJECTS EASTWARD AS A
STRONG COLD FRONT ACROSS OUR REGION WEDNESDAY NIGHT INTO THURSDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
MONDAY AFTERNOON...A FRONTAL BOUNDARY REMAINS STALLED FROM THE MID
MISSISSIPPI VALLEY EASTWARD THROUGH THE OHIO VALLEY. SURFACE HIGH
PRESSURE WAS OVER THE WESTERN ATLANTIC EAST OF THE CAROLINAS.
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED AROUND NOONTIME OVER
THE NORTHERN MOUNTAINS OF NORTH CAROLINA. SINCE THAT TIME...THEY
HAVE EXPANDED IN COVERAGE AND HAVE MOVED NORTH INTO FAR SOUTHWEST
VIRGINIA...AND AS OF 300 PM...CROSSED INTO FAR SOUTHEAST WEST
VIRGINIA. COVERAGE WAS GREATEST WEST OF I-77 AND NORTH OF I-81.
ANTICIPATE COVERAGE ACROSS MAINLY WESTERN PARTS OF THE AREA HEADING
INTO THE EARLY EVENING HOURS WITH THE POTENTIAL FOR ISOLATED
COVERAGE EAST OF THE BLUE RIDGE. THE ACTIVITY IS DIURNAL IN NATURE
AND SHOULD DISSIPATE AROUND OR SHORTLY AFTER SUNSET.

LOW LEVEL MOISTURE WILL CONTINUE TO STREAM NORTH INTO THE REGION
OVERNIGHT...AND POOL UNDER THE NOCTURNAL INVERSION. ANTICIPATING
WIDESPREAD LOW CLOUDS TO FORM WITH SOME PATCHY FOG IN THE MOUNTAIN
AND RIVER VALLEYS. FAVORED LOWS ON THE MILD SIDE OF GUIDANCE. LATE
TONIGHT...WE ARE EXPECTING A WEAK DISTURBANCE TO MOVE INTO THE AREA
FROM THE SOUTHWEST. WILL PROBABLY SEE PRECIPITATION FORM EARLIER IN
THE MORNING TUESDAY AS COMPARED TO TODAY. BY AFTERNOON...COVERAGE
SHOULD BE SCATTERED OVER THE ENTIRE AREA. SOME PARTS OF THE REGION
WILL WARRANT LIKELY POPS. WITH MORE CLOUDS TOMORROW AS COMPARED TO
TODAY...HIGH TEMPERATURES WILL BE LOWER...BUT STILL FAVORED THE HIGH
SIDE OF GUIDANCE.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
THE REGION WILL REMAIN IN A MOIST WARM AIRMASS WITH CONTINUED
MOISTURE TRANSPORT FROM THE GULF AND WESTERN ATLANTIC. CONVECTION
TUESDAY AFTERNOON WILL LIKELY LINGER DEEPER INTO TUESDAY NIGHT WITH
A WEAK INFLOW LOW LEVEL JET AND PASSING SHORT WAVE. CONVECTION MAY
ALSO BE A RESULT OF AN OLD MCS BOUNDARY FROM THE MID WEST. THIS
SHOULD PRODUCE A LITTLE MORE ORGANIZED CONVECTION THAN MONDAY WITH
A FEW MORE STORMS BECOMING SEVERE. WORTH NOTING...12Z NAM PLACING
MORE SEVERE POTENTIAL WITH TUESDAY CONVECTION THAN WEDNESDAY. THE
NAM HAS A STRONGER LOW LEVEL INFLOW JET OF 45-55KT WHERE AS THE GFS
IS AROUND 35KTS. I HAVE SEEN WHERE PREFRONTAL CONVECTION IS STRONGER
THAN THE FRONTAL CONVECTION...THEREFORE NOT RULING OUT THE NAM
ENTIRELY. WILL FOR THE MOST PART...MAINTAIN CONTINUITY OF THE
GFS/ECMWF WITH HIGH CHANCE POPS TUESDAY EVENING.

WEDNESDAY WILL BE THE BEST PERIOD TO SEE WIDESPREAD SHOWERS AND
THUNDERSTORMS ACROSS THE AREA. UPPER LEVEL TROUGH WILL BECOME
NEGATIVELY TILTED AND WITH ABUNDANT MOISTURE/HEAT TO FEED THE
STORMS...WIDE SPREAD STRONG TO SEVERE STORMS HIGHLY LIKELY. A
55-65KT LOW LEVEL JET WILL ALSO HELP DRIVE STORMS TO BECOME SEVERE
WITH THE BEST THREAT BEING STRAIGHT LINE WINDS AND LARGE HAIL. FLOW
DOES VEER WITH HEIGHT TO NOT RULE OUT AN ISOLATED TORNADO ACROSS THE
AREA. FLASH FLOOD ALSO A POSSIBILITY WITH SLOWER MOVING OR TRAINING
STORMS. AT THIS TIME...SYSTEM SHOULD BE MOVING AT A FAIR PACE TO
KEEP ANY FLOODING LOCALIZED. THE BULK OF THE CONVECTION WILL ENTER
SOUTHEAST WEST VIRGINIA LATE WEDNESDAY AFTERNOON...THEN SPREAD TO
THE BLUE RIDGE AND PIEDMONT THROUGH THE EVENING/OVERNIGHT.
INSTABILITIES WILL BE HIGH WEDNESDAY AFTERNOON TO HAVE A FEW
SCATTERED STORMS DEVELOPING AHEAD OF THE MAIN CONVECTION LINE.

THE FRONT WILL CLEAR THE PIEDMONT THURSDAY MORNING. BEHIND THE
FRONT...PRESSURE RISES AND COLD AIR ADVECTION WILL BRING BREEZY AND
GUSTY CONDITIONS TO THE REGION.

AFTERNOON TEMPERATURES WILL RUN 10F ABOVE NORMAL UNTIL THE FRONT
PASSES WEDNESDAY NIGHT/THURSDAY. DEW POINTS ALSO RUNNING ABOVE
NORMAL WITH THE APPARENT TEMPERATURE RUNNING ABOVE ACTUALLY HOURLY
TEMPERATURES BY 5F. OVERNIGHT TEMPERATURES ALSO ABOVE NORMAL BY 20F

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AN UPPER LEVEL TROUGH AND COLD POOL WILL SWING OVER THE NORTHERN
HALF OF THE CWA FRIDAY. WITH SURFACE HEATING AND COOL POOL ALOFT...A
FEW SCATTERED THUNDERSTORMS MAY DEVELOP PRODUCING SMALL HAIL.
WEATHER CONDITIONS IMPROVE FRIDAY NIGHT AND INTO THE WEEKEND AS HIGH
PRESSURE BUILD OVER THE EAST COAST. THE CHANCE FOR SHOWERS INCREASES
ON MONDAY AS THE NEXT COLD FRONT ENTERS THE REGION.

SEASONABLE TEMPERATURES EXPECTED FRIDAY...THEN MODERATE ABOVE NORMAL
OVER THE WEEKEND.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THIS AFTERNOON AND EVENING...ANTICIPATE ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS THE REGION. THE GREATEST
CONCENTRATION WILL BE ALONG AND WEST OF A LINE FROM KUKF-KPSK-
KLWB. MAINLY VFR CONDITIONS ARE EXPECTED OUTSIDE OF THE HEAVIER
SHRA OR TSRA. LOCALIZED IFR/MVFR CONDITIONS WILL EXIST UNDER THE
HEAVIER CELLS. TONIGHT...THE INFLUX OF LOW LEVEL MOISTURE WILL
CONTINUE WITH MOISTURE UNDER THE NOCTURNAL INVERSION DEVELOPING
INTO AN IFR/MVFR STRATUS LAYER AND FOG. THE PRECIPITATION THIS
AFTERNOON SHOULD DISSIPATE WITH SUNSET. ON TUESDAY...LOOK FOR
CONDITIONS TO IMPROVE TO MVFR FOR CIGS AND VFR FOR VSBYS OVER MOST
OF THE AREA BY 15Z. SOME ISOLATED TO SCATTERED SHRA OR TSRA WILL
DEVELOP BY 18Z...BUT CONFIDENCE ON EXACT LOCATION IS NOT HIGH
ENOUGH TO INCLUDE THEM IN ANY TAF SITE AT THIS TIME.

EXPECT AREAS OF IFR/MVFR CIGS/VSBYS TO REUTURN TUESDAY NIGHT...BUT
WITH SCATTERED SHRA/TSRA CONTINUING THROUGH THE NIGHT AS A SURFACE
COLD FRONT DRAWS CLOSER. CIGS/VSBYS IMPROVE TO VFR ON WEDNESDAY
OUTSIDE OF THE SCATTERED SHRA/TSRA.

WEDNESDAY NIGHT INTO THURSDAY THE SURFACE COLD FRONT WILL CROSS
THE AREA WITH A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS. LOW
LEVEL JET IS PROGGED TO INCREASE TO 50 TO 60 KTS AT 850 MB JUST IN
ADVANCE OF THE FRONT.

WHILE SURFACE HIGH PRESSURE BUILD INTO THE AREA THURSDAY NIGHT
INTO FRIDAY...THE PARENT UPPER TROUGH WILL STILL BE CROSSING OUR
REGION. ANTICIAPTE VFR CONDITIONS WITH ISOLATED TO SCATTERED
STEEP LAPSE RATE SHOWERS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...DS
NEAR TERM...DS
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...DS
Hazardous weather outlook, Apr 25, 4:57 AM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
457 AM EDT MON APR 25 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-261000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
457 AM EDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY AFTERNOON
AS WELL AS WEDNESDAY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 25, 4:11 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     TSTM WND DMG     2 SSW RICHLANDS         37.07N 81.82W
04/25/2011                   TAZEWELL           VA   LAW ENFORCEMENT

            POWER LINE DOWN ON DAW ROAD

&&

PW
Local storm report, Apr 25, 4:22 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
422 PM EDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             5 ESE RICHLANDS         37.08N 81.71W
04/25/2011  E0.50 INCH       TAZEWELL           VA   POST OFFICE

            DIME-SIZED HAIL IN POUNDING MILL VA

&&

PW
Local storm report, Apr 25, 4:36 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
436 PM EDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             2 ESE MARION            36.82N 81.46W
04/25/2011  E1.00 INCH       SMYTH              VA   PUBLIC

            ON HWY 16...VEHICLES DAMAGED.

&&

KM
Local storm report, Apr 25, 4:37 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
437 PM EDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             4 ESE MARION            36.82N 81.43W
04/25/2011  E1.00 INCH       SMYTH              VA   TRAINED SPOTTER

&&

WHP
Special weather statement, Apr 25, 4:41 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
441 PM EDT MON APR 25 2011

WVZ045-252130-
GREENBRIER WV-
441 PM EDT MON APR 25 2011

...A STRONG THUNDERSTORM WILL AFFECT GREENBRIER COUNTY...

AT 440 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF LEWISBURG...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR WILLIAMSBURG AROUND 450 PM...FRANKFORD AROUND
455 PM...FALLING SPRING AROUND 500 PM...LEONARD AROUND 505 PM AND
BEARTOWN STATE PARK AROUND 510 PM.

LAT...LON 3811 8035 3805 8026 3804 8021 3805 8018
      3804 8016 3806 8011 3806 8002 3773 8056
      3794 8075 3817 8036
Special weather statement, Apr 25, 4:47 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
447 PM EDT MON APR 25 2011

NCZ001-002-019-VAZ015-252130-
ALLEGHANY NC-ASHE NC-GRAYSON VA-WILKES NC-
447 PM EDT MON APR 25 2011

...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...ASHE...GRAYSON AND
WILKES COUNTIES...

AT 444 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER GLENDALE
SPRINGS...MOVING NORTH AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR WAGONER AROUND 455 PM...LAUREL SPRINGS AROUND
505 PM...SCOTTVILLE AROUND 520 PM...STRATFORD AROUND 525 PM AND PINEY
CREEK AROUND 530 PM.

LAT...LON 3662 8140 3658 8112 3624 8131 3630 8152

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:24 PM EDTSpecial Weather StatementRNKMercer51 min
Apr 25, 3:54 PM EDTSpecial Weather StatementRNKSummers51 min
Apr 25, 4:41 PM EDTSpecial Weather StatementRNKGreenbrier49 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.